MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER

AMO MANUFACTURING USA, LLC CATALYS SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 0160-6020
Medical Device Problem Codes Decrease in Suction (1146); Suction Problem (2170); Computer System Security Problem (2899)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to inspect the system.The error could not be reproduced, the laser vacuum functioned correctly.A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for the catalys laser system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Vacuum loss after laser firing was reported.A brief description from the surgery center indicated that during the catalys laser procedure on (b)(6) 2020, a catalys system error occurred with 2 seconds left in the treatment.The vacuum lost occurred before the error.The treatment stopped and they were unable to complete the procedure.There was no patient injury or surgical intervention required.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code 1146 (suction loss during laser fire) and code 4582 (incomplete treatment - unspecified ) was not added to the initial report.The code 2170 has been eliminated as it does not apply anymore.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected information.In the report submitted jan 13, 2021 ((b)(4)), an incorrect model number was inadvertently submitted.This report contains the corrected model number.Section d4 - model #: 0160-6020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
CATALYS SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
510 cottonwood drive
milpitas, CA 95035
7142478552
MDR Report Key11168539
Report Number3006695864-2021-07039
Device Sequence Number4532684
Product Code OOE
UDI-Device Identifier05050474617186
UDI-Public(01)05050474617186
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0160-6020
Device Catalogue Number0160-6020
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer10/13/2022
04/03/2024
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date10/20/2022
05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown